MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48033
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Mdr- 2054 106-007 ae1.Mdr- 2054 106-007 ae1 - gastrointestinal: other ; stent dislocation distal, relationship: device , related ; stent dislocation needs to reposition, procedure: non related, pre-existing,: no , deficiency: no.2 days post procedure.Stent dislocation distal - stent repositioned endoscopically.Status: resolved, treatment: endoscopic, study stent repositioned, death: no.
 
Additional Manufacturer Narrative
Pma/510(k) # k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 07-mar-2024.
 
Additional Manufacturer Narrative
Pma/510(k) # k162717.Device evaluation: the 01x evo-20-25-15-e device of lot number c1633088 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.This file was created in response to a pmcf study ¿mdr 2054¿ to capture ¿01x case of stent migration¿.The following were also raised in response to this pmcf study/journal article: ¿ pr (b)(4) - mdr- 2054 106-007 ae1 user error chemotherapy after stent placement the device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: as per the ifu (ifu0061), stent migration is a known potential adverse event associated with gi endoscopy "those associated with upper gi endoscopy include, but are not limited to: allergic reaction to contrast or medication, aspiration, cardiac arrhythmia or arrest, hemorrhage, hypotension, infection, perforation, reflux, respiratory depression or arrest, vomiting." ¿additional adverse events include, but are not limited to: airway compression, allergic reaction to nickel, retroesophageal fistula and retroesophageal fistula, chest or retrosternal pain, death (other than due to normal disease progression) dysphagia, edema, erosion or perforation of stent into adjacent vascular structures, esophageal ulceration and erosion, esophagitis, fistula involving trachea or bronchi or pleural space, food bolus impaction, foreign body sensation or reaction, gas bloat, inadequate stent expansion, intestinal obstruction secondary to migration, mediastinitis or peritonitis, nausea, pain/discomfort, reocclusion, sensitivity to metal components, sepsis, stent misplacement and/or migration, tracheal obstruction, tumour ingrowth or overgrowth, wire entrapment.¿ there is evidence to suggest that the customer did not follow the instructions for use/product label.As per the ifu ¿after stent placement, alternative methods of treatment such as chemotherapy and radiation should not be administered as this may increase the risk of stent migration due to tumour shrinkage, stent erosion and/or mucosal bleeding¿.As noted in the pmcf study, chemotherapy was administered post-placement.Clinical input deemed this unrelated to the stent migration and therefore the use-error will be captured under pr (b)(4).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to a procedural adverse event and/or patient pre-existing conditions.As per the instructions for use, stent migration and perforation are listed as known potential complications following the placement of the device.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01x used device.Summary of investigation: according to the initial reporter, the patient did experience any adverse effects due to this occurrence.As per the pmcf study, the migrated stent was endoscopically repositioned to re-treat the intrinsic obstruction initially treated.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16852579
Report Number3001845648-2023-00306
Device Sequence Number7648226
Product Code ESW
UDI-Device Identifier10827002480336
UDI-Public(01)10827002480336(17)210719(10)C1633088
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Model NumberG48033
Device Catalogue NumberEVO-20-25-15-E
Device Lot NumberC1633088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight72 KG